Alert archive / Montana / Winter Storm Warnings in 2014

Winter Storm Warning 19, NWS Missoula, MT

November 28, 2014Flathead County, Lake County, Sanders County, Montana

NWS Missoula, MT issued this winter storm warning at Nov 28, 2014, 8:33 AM MST for Flathead County, Lake County, Sanders County, Montana. It took effect at Nov 28, 2014, 8:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 28, 2014, 8:33 AM MST (15:33 UTC)
In effect from
Nov 28, 2014, 8:00 PM MST
Expired
Nov 29, 2014, 11:00 AM MST
In force
15 hr
Issued by
NWS Missoula, MT

Counties Flathead County, MT, Lake County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 3.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2014-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2014-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

541 
WWUS45 KMSO 281533
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
833 AM MST FRI NOV 28 2014

...WIDESPREAD SNOW AND BITTERLY COLD AIR WILL IMPACT THE NORTHERN
ROCKIES TONIGHT THROUGH SATURDAY...

MTZ002-003-282345-
/O.UPG.KMSO.WS.A.0011.141129T0000Z-141130T0000Z/
/O.NEW.KMSO.WS.W.0019.141129T0300Z-141129T1800Z/
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
833 AM MST FRI NOV 28 2014

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
8 PM THIS EVENING TO 11 AM MST SATURDAY. THE WINTER STORM WATCH IS
NO LONGER IN EFFECT.

* IMPACTS/TIMING: ABUNDANT MOISTURE WILL INTERACT WITH A STRONG
  ARCTIC FRONT TO BRING A HOST OF TRAVEL IMPACTS THROUGH LATE
  SATURDAY MORNING. WHILE MANY VALLEY LOCATIONS WILL INITIALLY
  RECEIVE RAIN...BITTERLY COLD TEMPERATURES WILL CAUSE RAIN TO
  CHANGE TO SNOW, BECOMING HEAVY AT TIMES. THIS WILL CAUSE
  HAZARDOUS ROAD CONDITIONS. STRONG EASTERLY WINDS ARE ANTICIPATED
  WITH THE ARCTIC FRONT, WHICH WILL CAUSE BLOWING AND DRIFTING
  SNOW. WIND CHILL VALUES WELL BELOW ZERO DEGREES WILL CREATE A
  THREAT FOR FROSTBITE TO ANYONE OUTDOORS.

* SNOW ACCUMULATIONS: VALLEYS: 3 TO 6 INCHES...LOCALLY UP TO 9
  INCHES IN THE GLACIER PARK AREA. MOUNTAINS: 10 TO 16 INCHES BY
  SATURDAY AFTERNOON. 

* WINDS: EAST 20 TO 30 MPH DEVELOPING WITH GUSTS UP TO 45 MPH IN
  FAVORED AREAS...SUCH AS BADROCK CANYON.

* WIND CHILLS: SATURDAY MORNING VALUES BETWEEN NEGATIVE 5 DEGREES
  AND NEGATIVE 20 DEGREES.

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...FLATHEAD 
  LAKE...FLATHEAD VALLEY...MISSION VALLEY...POLSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

MTZ001-282345-
/O.UPG.KMSO.WS.A.0011.141129T0000Z-141130T0000Z/
/O.NEW.KMSO.WW.Y.0067.141129T0300Z-141129T1800Z/
KOOTENAI/CABINET REGION-
833 AM MST FRI NOV 28 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
11 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND DIFFICULT TRAVEL...WHICH IS IN
EFFECT FROM 8 PM THIS EVENING TO 11 AM MST SATURDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.

* IMPACTS/TIMING: AN ARCTIC FRONT WILL CAUSE A DRAMATIC DROP IN
  TEMPERATURES, A CHANGE FROM RAIN OVER TO SNOW, AND BLUSTERY
  WINDS STARTING TONIGHT AND CONTINUING THROUGH SATURDAY.
  DIFFICULT TRAVEL WILL RESULT FROM QUICKLY FREEZING ROADS WHICH
  COULD THEN BECOME SNOW COVERED. MOUNTAIN PASSES WILL ALSO
  EXPERIENCE BLOWING SNOW AND LOW VISIBILITIES AT TIMES.

* SNOW ACCUMULATIONS: VALLEYS: 1 TO 4 INCHES POSSIBLE. MOUNTAINS:
  UP TO 10 INCHES POSSIBLE BY SATURDAY AFTERNOON.

* WINDS: SOUTHWEST CHANGING TO EAST OVERNIGHT, 10 TO 15 MPH WITH
  GUSTS TO 25 MPH POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... 
  HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD...
  HIGHWAY 93 EUREKA TO WHITEFISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MTZ043-282345-
/O.UPG.KMSO.WS.A.0011.141129T0000Z-141130T0000Z/
/O.NEW.KMSO.WW.Y.0067.141129T0300Z-141129T1800Z/
POTOMAC/SEELEY LAKE REGION-
833 AM MST FRI NOV 28 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
11 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND DIFFICULT TRAVEL...WHICH IS IN
EFFECT FROM 8 PM THIS EVENING TO 11 AM MST SATURDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.

* IMPACTS/TIMING: AN ARCTIC FRONT WILL CAUSE A DRAMATIC DROP IN
  TEMPERATURES, A CHANGE FROM RAIN OVER TO SNOW, AND BLUSTERY
  WINDS STARTING TONIGHT AND CONTINUING THROUGH SATURDAY.
  DIFFICULT TRAVEL WILL RESULT FROM QUICKLY FREEZING ROADS WHICH
  COULD THEN BECOME SNOW COVERED.

* SNOW ACCUMULATIONS: VALLEYS: 2 TO 6 INCHES POSSIBLE. MOUNTAINS:
  8 TO 10 INCHES POSSIBLE BY SATURDAY AFTERNOON WITH LOCALLY
  GREATER AMOUNTS IN THE HIGHEST TERRAIN.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY
  83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MTZ004>007-282345-
/O.NEW.KMSO.WW.Y.0067.141129T0300Z-141129T1800Z/
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
833 AM MST FRI NOV 28 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
11 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND DIFFICULT TRAVEL...WHICH IS IN
EFFECT FROM 8 PM THIS EVENING TO 11 AM MST SATURDAY.

* IMPACTS/TIMING: AN ARCTIC FRONT WILL CAUSE A DRAMATIC DROP IN
  TEMPERATURES, A CHANGE FROM RAIN OVER TO SNOW, AND BLUSTERY
  WINDS STARTING TONIGHT AND CONTINUING THROUGH SATURDAY.
  DIFFICULT TRAVEL MAY RESULT FROM QUICKLY FREEZING ROADS WHICH
  COULD THEN BECOME SNOW COVERED. MOUNTAIN PASS TRAVEL MAY ALSO
  EXPERIENCE BLOWING SNOW AND LOW VISIBILITIES AT TIMES.

* SNOW ACCUMULATIONS: VALLEYS: 1 TO 4 INCHES POSSIBLE. MOUNTAINS:
  UP TO 10 INCHES POSSIBLE BY SATURDAY AFTERNOON. LOCALLY GREATER
  AMOUNTS POSSIBLE IN THE HIGHEST TERRAIN.

* LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON 
  FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 
  LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA...
  HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...BUTTE...
  GEORGETOWN LAKE... HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE 
  PASS...MACDONALD PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ005-006-282345-
/O.NEW.KMSO.WW.Y.0067.141129T0300Z-141129T1800Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
833 AM MST FRI NOV 28 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
10 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND DIFFICULT TRAVEL...WHICH IS IN
EFFECT FROM 7 PM THIS EVENING TO 10 AM PST SATURDAY.

* IMPACTS/TIMING: AN ARCTIC FRONT WILL CAUSE A DRAMATIC DROP IN
  TEMPERATURES, A CHANGE FROM RAIN OVER TO SNOW, AND BLUSTERY
  WINDS STARTING TONIGHT AND CONTINUING THROUGH SATURDAY.
  DIFFICULT TRAVEL MAY RESULT FROM QUICKLY FREEZING ROADS WHICH
  COULD THEN BECOME SNOW COVERED. MOUNTAIN PASS TRAVEL MAY ALSO
  EXPERIENCE BLOWING SNOW AND LOW VISIBILITIES AT TIMES.

* SNOW ACCUMULATIONS: VALLEYS: 2 TO 5 INCHES POSSIBLE. MOUNTAINS
  AND HIGHER VALLEYS (SUCH AS DIXIE): 8 TO 12 INCHES POSSIBLE BY
  SATURDAY AFTERNOON. LOCALLY GREATER AMOUNTS POSSIBLE IN THE
  HIGHEST TERRAIN.

* LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO 
  HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL 
  TO LOLO PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
4 follow-up statements
550 
WWUS45 KMSO 282058
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
158 PM MST FRI NOV 28 2014

...WIDESPREAD SNOW AND BITTERLY COLD AIR WILL IMPACT THE NORTHERN
ROCKIES TONIGHT THROUGH SATURDAY...

MTZ002-003-291200-
/O.CON.KMSO.WS.W.0019.141129T0300Z-141129T1800Z/
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
158 PM MST FRI NOV 28 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 11 AM MST SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 11 AM MST SATURDAY. 

* IMPACTS/TIMING: ABUNDANT MOISTURE WILL INTERACT WITH A STRONG 
  ARCTIC FRONT TO BRING A HOST OF TRAVEL IMPACTS THROUGH LATE 
  SATURDAY MORNING. WHILE MANY VALLEY LOCATIONS WILL INITIALLY 
  RECEIVE RAIN...BITTERLY COLD TEMPERATURES WILL CAUSE RAIN TO 
  CHANGE TO SNOW... BECOMING HEAVY AT TIMES. THIS WILL CAUSE 
  HAZARDOUS ROAD CONDITIONS. STRONG EASTERLY WINDS ARE 
  ANTICIPATED WITH THE ARCTIC FRONT... WHICH WILL CAUSE BLOWING 
  AND DRIFTING SNOW. WIND CHILL VALUES WELL BELOW ZERO DEGREES 
  WILL CREATE A THREAT FOR FROSTBITE TO ANYONE OUTDOORS. 

* SNOW ACCUMULATIONS: VALLEYS: 3 TO 6 INCHES...LOCALLY UP TO 9 
  INCHES IN THE GLACIER PARK AREA. MOUNTAINS: 10 TO 16 INCHES BY 
  SATURDAY AFTERNOON. 

* WINDS: EAST 20 TO 30 MPH DEVELOPING WITH GUSTS UP TO 45 MPH IN 
  FAVORED AREAS...SUCH AS BADROCK CANYON. 

* WIND CHILLS: SATURDAY MORNING VALUES BETWEEN NEGATIVE 5 
  DEGREES AND NEGATIVE 20 DEGREES. 

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...FLATHEAD
  LAKE...FLATHEAD VALLEY...MISSION VALLEY...POLSON

&&

$$

MTZ001-291200-
/O.CON.KMSO.WW.Y.0067.141129T0300Z-141129T1800Z/
KOOTENAI/CABINET REGION-
158 PM MST FRI NOV 28 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS
EVENING TO 11 AM MST SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS
EVENING TO 11 AM MST SATURDAY. 

* IMPACTS/TIMING: AN ARCTIC FRONT WILL CAUSE A DRAMATIC DROP IN 
  TEMPERATURES... A CHANGE FROM RAIN OVER TO SNOW... AND 
  BLUSTERY WINDS STARTING TONIGHT AND CONTINUING THROUGH 
  SATURDAY. DIFFICULT TRAVEL WILL RESULT FROM QUICKLY FREEZING 
  ROADS WHICH COULD THEN BECOME SNOW COVERED. MOUNTAIN PASSES 
  WILL ALSO EXPERIENCE BLOWING SNOW AND LOW VISIBILITIES AT 
  TIMES. 

* SNOW ACCUMULATIONS: VALLEYS: 1 TO 4 INCHES POSSIBLE. 
  MOUNTAINS: UP TO 10 INCHES POSSIBLE BY SATURDAY AFTERNOON. 

* WINDS: SOUTHWEST CHANGING TO EAST OVERNIGHT... 10 TO 15 MPH 
  WITH GUSTS TO 25 MPH POSSIBLE. 

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... 
  HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD...
  HIGHWAY 93 EUREKA TO WHITEFISH

&&

$$

MTZ004>007-043-291200-
/O.CON.KMSO.WW.Y.0067.141129T0300Z-141129T1800Z/
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
158 PM MST FRI NOV 28 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS
EVENING TO 11 AM MST SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS
EVENING TO 11 AM MST SATURDAY. 

* IMPACTS/TIMING: AN ARCTIC FRONT WILL CAUSE A DRAMATIC DROP IN 
  TEMPERATURES... A CHANGE FROM RAIN OVER TO SNOW... AND 
  BLUSTERY WINDS STARTING TONIGHT AND CONTINUING THROUGH 
  SATURDAY. DIFFICULT TRAVEL MAY RESULT FROM QUICKLY FREEZING 
  ROADS WHICH COULD THEN BECOME SNOW COVERED. MOUNTAIN PASS 
  TRAVEL MAY ALSO EXPERIENCE BLOWING SNOW AND LOW VISIBILITIES 
  AT TIMES. 

* SNOW ACCUMULATIONS: VALLEYS: 1 TO 4 INCHES POSSIBLE. 
  MOUNTAINS: UP TO 10 INCHES POSSIBLE BY SATURDAY AFTERNOON. 
  LOCALLY GREATER AMOUNTS POSSIBLE IN THE HIGHEST TERRAIN. 

* LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON
  FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90
  LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA... HIGHWAY
  93 SULA TO LOST TRAIL PASS...LOLO PASS...BUTTE... GEORGETOWN
  LAKE... HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE
  PASS...MACDONALD PASS...HIGHWAY 200 BONNER TO GREENOUGH...
  HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO
  BEARMOUTH

&&

$$

IDZ005-006-291200-
/O.CON.KMSO.WW.Y.0067.141129T0300Z-141129T1800Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
158 PM MST FRI NOV 28 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 10 AM PST SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 10 AM PST SATURDAY. 

* IMPACTS/TIMING: AN ARCTIC FRONT WILL CAUSE A DRAMATIC DROP IN 
  TEMPERATURES... A CHANGE FROM RAIN OVER TO SNOW... AND 
  BLUSTERY WINDS STARTING TONIGHT AND CONTINUING THROUGH 
  SATURDAY. DIFFICULT TRAVEL MAY RESULT FROM QUICKLY FREEZING 
  ROADS WHICH COULD THEN BECOME SNOW COVERED. MOUNTAIN PASS 
  TRAVEL MAY ALSO EXPERIENCE BLOWING SNOW AND LOW VISIBILITIES 
  AT TIMES. 

* SNOW ACCUMULATIONS: VALLEYS: 2 TO 5 INCHES POSSIBLE. MOUNTAINS 
  AND HIGHER VALLEYS (SUCH AS DIXIE): 8 TO 12 INCHES POSSIBLE BY 
  SATURDAY AFTERNOON. LOCALLY GREATER AMOUNTS POSSIBLE IN THE 
  HIGHEST TERRAIN. 

* LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO
  HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO
  LOLO PASS

&&

$$
774 
WWUS45 KMSO 291141
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
441 AM MST SAT NOV 29 2014

...WIDESPREAD SNOW AND BITTERLY COLD AIR WILL IMPACT THE NORTHERN
ROCKIES TONIGHT THROUGH SATURDAY...

MTZ002-003-291800-
/O.CON.KMSO.WS.W.0019.000000T0000Z-141129T1800Z/
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
441 AM MST SAT NOV 29 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* IMPACTS/TIMING: ABUNDANT MOISTURE WILL INTERACT WITH A STRONG
  ARCTIC FRONT TO BRING A HOST OF TRAVEL IMPACTS THROUGH LATE THIS MORNING.
  WHILE MANY VALLEY LOCATIONS WILL INITIALLY RECEIVE
  RAIN...BITTERLY COLD TEMPERATURES WILL CAUSE RAIN TO CHANGE TO
  SNOW... BECOMING HEAVY AT TIMES. THIS WILL CAUSE HAZARDOUS ROAD
  CONDITIONS. STRONG EASTERLY WINDS ARE ANTICIPATED WITH THE
  ARCTIC FRONT... WHICH WILL CAUSE BLOWING AND DRIFTING SNOW. WIND
  CHILL VALUES WELL BELOW ZERO DEGREES WILL CREATE A THREAT FOR
  FROSTBITE TO ANYONE OUTDOORS.

* SNOW ACCUMULATIONS: VALLEYS: 3 TO 6 INCHES...LOCALLY UP TO 9 
  INCHES IN THE GLACIER PARK AREA. MOUNTAINS: 10 TO 16 INCHES BY 
  SATURDAY AFTERNOON. 

* WINDS: EAST 20 TO 30 MPH DEVELOPING WITH GUSTS UP TO 45 MPH IN 
  FAVORED AREAS...SUCH AS BADROCK CANYON. 

* WIND CHILLS: SATURDAY MORNING VALUES BETWEEN NEGATIVE 5 
  DEGREES AND NEGATIVE 20 DEGREES. 

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...FLATHEAD 
  LAKE...FLATHEAD VALLEY...MISSION VALLEY...POLSON

$$

IDZ005-006-MTZ001-004>007-043-291800-
/O.CON.KMSO.WW.Y.0067.000000T0000Z-141129T1800Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION-
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
441 AM MST SAT NOV 29 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
/10 AM PST/ THIS MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
/10 AM PST/ THIS MORNING. 

* IMPACTS/TIMING: AN ARCTIC FRONT WILL CAUSE A DRAMATIC DROP IN
  TEMPERATURES... A CHANGE FROM RAIN OVER TO SNOW... AND BLUSTERY
  WINDS TODAY. DIFFICULT TRAVEL MAY RESULT FROM QUICKLY FREEZING
  ROADS WHICH COULD THEN BECOME SNOW COVERED. MOUNTAIN PASS TRAVEL
  MAY ALSO EXPERIENCE BLOWING SNOW AND LOW VISIBILITIES AT TIMES.

* SNOW ACCUMULATIONS: VALLEYS: 1 TO 4 INCHES POSSIBLE. 
  MOUNTAINS: UP TO 10 INCHES POSSIBLE BY SATURDAY AFTERNOON. 
  LOCALLY GREATER AMOUNTS POSSIBLE IN THE HIGHEST TERRAIN. 

* LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO 
  HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL 
  TO LOLO PASS...HIGHWAY 2 KALISPELL TO LIBBY...HIGHWAY 37 
  EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD...HIGHWAY 93 
  EUREKA TO WHITEFISH...EVARO HILL...HIGHWAY 200 THOMPSON FALLS 
  TO PLAINS... HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT 
  PASS TO HAUGAN... BITTERROOT VALLEY...MISSOULA...HIGHWAY 93 
  SULA TO LOST TRAIL PASS...LOLO PASS...BUTTE...GEORGETOWN 
  LAKE...HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS...
  MACDONALD PASS...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 
  SEELEY LAKE TO CONDON...I- 90 EAST MISSOULA TO BEARMOUTH

$$
033 
WWUS45 KMSO 291536
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
836 AM MST SAT NOV 29 2014

...WIDESPREAD SNOW AND BITTERLY COLD AIR WILL IMPACT THE NORTHERN
ROCKIES TONIGHT THROUGH SATURDAY...

MTZ002-003-291800-
/O.CON.KMSO.WS.W.0019.000000T0000Z-141129T1800Z/
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
836 AM MST SAT NOV 29 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* IMPACTS/TIMING: ABUNDANT MOISTURE WILL INTERACT WITH A STRONG 
  ARCTIC FRONT TO BRING A HOST OF TRAVEL IMPACTS THROUGH LATE 
  THIS MORNING. WHILE MANY VALLEY LOCATIONS WILL INITIALLY 
  RECEIVE RAIN...BITTERLY COLD TEMPERATURES WILL CAUSE RAIN TO 
  CHANGE TO SNOW... BECOMING HEAVY AT TIMES. THIS WILL CAUSE 
  HAZARDOUS ROAD CONDITIONS. STRONG EASTERLY WINDS ARE 
  ANTICIPATED WITH THE ARCTIC FRONT... WHICH WILL CAUSE BLOWING 
  AND DRIFTING SNOW. WIND CHILL VALUES WELL BELOW ZERO DEGREES 
  WILL CREATE A THREAT FOR FROSTBITE TO ANYONE OUTDOORS. 

* SNOW ACCUMULATIONS: VALLEYS: 3 TO 6 INCHES...LOCALLY UP TO 9 
  INCHES IN THE GLACIER PARK AREA. MOUNTAINS: 10 TO 16 INCHES BY 
  SATURDAY AFTERNOON. 

* WINDS: EAST 20 TO 30 MPH DEVELOPING WITH GUSTS UP TO 45 MPH IN
  FAVORED AREAS...SUCH AS BADROCK CANYON.  

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...FLATHEAD 
  LAKE...FLATHEAD VALLEY...MISSION VALLEY...POLSON

$$

MTZ004-006-007-043-300000-
/O.EXT.KMSO.WW.Y.0067.000000T0000Z-141130T0000Z/
LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS-
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
836 AM MST SAT NOV 29 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* IMPACTS/TIMING: AN ARCTIC FRONT WILL CAUSE A DRAMATIC DROP IN 
  TEMPERATURES... A CHANGE FROM RAIN OVER TO SNOW... AND 
  BLUSTERY WINDS TODAY. DIFFICULT TRAVEL MAY RESULT FROM QUICKLY 
  FREEZING ROADS WHICH COULD THEN BECOME SNOW COVERED. MOUNTAIN 
  PASS TRAVEL MAY ALSO EXPERIENCE BLOWING SNOW AND LOW 
  VISIBILITIES AT TIMES. 

* SNOW ACCUMULATIONS: VALLEYS: 1 TO 3 INCHES POSSIBLE. MOUNTAINS:
  UP TO 6 INCHES POSSIBLE BY SATURDAY AFTERNOON. LOCALLY GREATER
  AMOUNTS POSSIBLE IN THE HIGHEST TERRAIN.

* LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON 
  FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 
  LOOKOUT PASS TO HAUGAN...HIGHWAY 93 SULA TO LOST TRAIL PASS...
  LOLO PASS... BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO 
  ELLISTON... HOMESTAKE PASS...MACDONALD PASS...HIGHWAY 200 
  BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 
  EAST MISSOULA TO BEARMOUTH

$$

IDZ005-006-MTZ001-005-291800-
/O.CON.KMSO.WW.Y.0067.000000T0000Z-141129T1800Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
KOOTENAI/CABINET REGION-MISSOULA/BITTERROOT VALLEYS-
836 AM MST SAT NOV 29 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
/10 AM PST/ THIS MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
/10 AM PST/ THIS MORNING. 

* IMPACTS/TIMING: AN ARCTIC FRONT WILL CAUSE A DRAMATIC DROP IN 
  TEMPERATURES... A CHANGE FROM RAIN OVER TO SNOW... AND 
  BLUSTERY WINDS TODAY. DIFFICULT TRAVEL MAY RESULT FROM QUICKLY 
  FREEZING ROADS WHICH COULD THEN BECOME SNOW COVERED. MOUNTAIN 
  PASS TRAVEL MAY ALSO EXPERIENCE BLOWING SNOW AND LOW 
  VISIBILITIES AT TIMES. 

* SNOW ACCUMULATIONS: VALLEYS: 1 TO 4 INCHES POSSIBLE. 
  MOUNTAINS: UP TO 10 INCHES POSSIBLE BY SATURDAY AFTERNOON. 
  LOCALLY GREATER AMOUNTS POSSIBLE IN THE HIGHEST TERRAIN. 

* LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO 
  HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL 
  TO LOLO PASS...HIGHWAY 2 KALISPELL TO LIBBY...HIGHWAY 37 
  EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD...HIGHWAY 93 
  EUREKA TO WHITEFISH...BITTERROOT VALLEY...MISSOULA

$$
045 
WWUS45 KMSO 291757
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1057 AM MST SAT NOV 29 2014

...WIDESPREAD SNOW AND BITTERLY COLD AIR WILL IMPACT THE NORTHERN
ROCKIES TONIGHT THROUGH SATURDAY...

MTZ002-003-300000-
/O.EXP.KMSO.WS.W.0019.000000T0000Z-141129T1800Z/
/O.EXA.KMSO.WW.Y.0067.000000T0000Z-141130T0000Z/
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
1057 AM MST SAT NOV 29 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR BANDS OF HEAVY SNOW...WHICH IS IN EFFECT
UNTIL 5 PM MST THIS AFTERNOON. THE WINTER STORM WARNING WILL
EXPIRE AT 11 AM MST THIS MORNING.

* IMPACTS/TIMING: BANDS OF MODERATE TO HEAVY SNOW HAVE BEEN
  REPORTED DROPPING HALF AN INCH TO AN INCH OF SNOW IN AN HOUR
  OVER ALREADY COLD AND ICY CONDITIONS. EXPECT VERY LOCALIZED
  MODERATE TO HEAVY SNOW IN BANDS CAUSING LOW VISIBILITY AND SLICK
  DRIVING CONDITIONS.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES POSSIBLE UNDER SNOW BANDS.

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...FLATHEAD 
  LAKE...FLATHEAD VALLEY...MISSION VALLEY...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN
AREAS.

&&

$$

MTZ005-291900-
/O.EXP.KMSO.WW.Y.0067.000000T0000Z-141129T1800Z/
MISSOULA/BITTERROOT VALLEYS-
1057 AM MST SAT NOV 29 2014

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS
MORNING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS
MORNING. TEMPERATURES WILL STILL DROP THIS AFTERNOON WITH LIGHT
SNOW, BUT MINIMAL TRAVEL IMPACTS ARE EXPECTED.

* LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA

$$

IDZ005-006-MTZ001-300000-
/O.EXT.KMSO.WW.Y.0067.000000T0000Z-141130T0000Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
KOOTENAI/CABINET REGION-
1057 AM MST SAT NOV 29 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 PM MST /4 PM
PST/ THIS AFTERNOON...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST /4 PM
PST/ THIS AFTERNOON. 

* IMPACTS/TIMING: DIFFICULT TRAVEL MAY RESULT FROM SNOW COVERED
  ROADS AND MODERATE TO HEAVY SNOW BANDS REDUCING VISIBILITY.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES POSSIBLE UNDER BANDS IN A
  SHORT TIME.

* LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO 
  HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL 
  TO LOLO PASS...HIGHWAY 2 KALISPELL TO LIBBY...HIGHWAY 37 
  EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD...HIGHWAY 93 
  EUREKA TO WHITEFISH

$$

MTZ004-006-007-043-300000-
/O.CON.KMSO.WW.Y.0067.000000T0000Z-141130T0000Z/
LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS-
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
1057 AM MST SAT NOV 29 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* IMPACTS/TIMING: AN ARCTIC FRONT WILL CAUSE A DRAMATIC DROP IN 
  TEMPERATURES... A CHANGE FROM RAIN OVER TO SNOW... AND 
  BLUSTERY WINDS TODAY. DIFFICULT TRAVEL MAY RESULT FROM QUICKLY 
  FREEZING ROADS WHICH COULD THEN BECOME SNOW COVERED. MOUNTAIN 
  PASS TRAVEL MAY ALSO EXPERIENCE BLOWING SNOW AND LOW 
  VISIBILITIES AT TIMES. 

* SNOW ACCUMULATIONS: VALLEYS: 1 TO 3 INCHES POSSIBLE. 
  MOUNTAINS: UP TO 6 INCHES POSSIBLE BY SATURDAY AFTERNOON. 
  LOCALLY GREATER AMOUNTS POSSIBLE IN THE HIGHEST TERRAIN. 

* LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON 
  FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 
  LOOKOUT PASS TO HAUGAN...HIGHWAY 93 SULA TO LOST TRAIL PASS...
  LOLO PASS... BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO 
  ELLISTON... HOMESTAKE PASS...MACDONALD PASS...HIGHWAY 200 
  BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 
  EAST MISSOULA TO BEARMOUTH

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Nov 28, 7:18 AM MST, 1 hour 15 minutes earlier.

Area forecast discussion, Nov 28, 7:18 AM MST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
718 AM MST FRI NOV 28 2014

...HEAVY SNOW AND BITTERLY COLD WIND CHILL THIS EVENING THROUGH
SATURDAY...

.DISCUSSION...

A winter storm to bring widespread snow and bitterly cold wind
chill remains certain from this evening through Saturday. Very
warm and moist air ahead of the rush of arctic air from east of
the Continental Divide will increase snow accumulation,
particularly for high elevations of northwest Montana. Wind chill
temperatures will drop below zero degrees during this time as
well. The combination of snow, blowing snow, and very cold wind
chill will make area travel difficult and hazardous, particularly
for northwest Montana. Very strong winds along the leading edge of
the arctic air may be plenty hazardous by themselves, possibly causing
tree damage with gusts to 40 mph near the mouth of Badrock Canyon
along highway 2.

The arctic air is anticipated to sweep the full length of the
Northern Rockies tonight through Sunday, including central Idaho.
Despite the imposing character of the arctic air, this deep
freeze is thought to be only temporary. The increase of cloudiness
late Sunday night onward will act to moderate temperatures slowly
over time. Model guidances suggest that another period of active
Pacific storm systems will follow closely behind the arctic
intrusion, however the timing and evolution of the post-arctic
period is fairly lacking in model details. Therefore, climatology
is weighted heavily in the long range precipitation probability
forecast at this time.

&&

.AVIATION...Light scattered rain showers will continue today with
light snow for the mountains. By late today into Saturday,
significant cold arctic air will move into the region which will
flip winds from southerly to breezy northerly, keep low cloud
obscurations for the mountains, and produce precipitation for all
TAF sites. Event will begin as rain for the TAF sites today,
switching over to snow in combination with gusty winds for KGPI
after 29/0600Z. The rest of the TAF sites will continue to see
rain until mid day Saturday before switching over to snow.
Meanwhile, heavy mountain snow is expected for northwest Montana
beginning this evening.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH from 5 PM MST this afternoon through Saturday
     afternoon Flathead/Mission Valleys...Kootenai/Cabinet
     Region...Potomac/Seeley Lake Region...West Glacier Region.

ID...None.
&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 8:33 AM MSTWinter Weather AdvisoryMSODeer Lodge, Flathead, Granite, Lake, Lincoln, Mineral and 5 more39 hr

Nearby

Winter Storm Warnings in Montana, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.